Heat, Pushmataha
- When
- July 29, 4:00 PM CST to July 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A strong upper level ridge of high pressure redeveloped and persisted over the Southern Plains late in the month. This system, combined with a humid air mass over the region, resulted in persistent excessive heat conditions over much of eastern Oklahoma with daytime heat indices near 105 degrees and morning low temperatures in the mid 70s to lower 80s.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level ridge of high pressure redeveloped and persisted over the Southern Plains late in the month. This system, combined with a humid air mass over the region, resulted in persistent excessive heat conditions over much of eastern Oklahoma with daytime heat indices near 105 degrees and morning low temperatures in the mid 70s to lower 80s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 29, 2:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT SAT JUL 29 2006
.DISCUSSION...
STORY WILL CONTINUE TO BE EXCESSIVE HEAT OVER THE AREA FOR THE NEXT
SEVERAL DAYS. LARGE UPPER RIDGE WILL CONTINUE TO BLANKET MUCH OF
THE CONUS INTO NEXT WEEK...AND MODEL TRENDS CONTINUE TO SHOW ONLY
A SLOW TRANSITION TOWARD BREAKING DOWN THE RIDGE SOMEWHERE TOWARD
THE MIDDLE PART OF THE WEEK. IF/WHEN THIS DOES OCCUR A FRONTAL
BOUNDARY COULD BRING SOME TEMPORARY RELIEF BY WEDNESDAY OR
THURSDAY...BUT WOULD PROBABLY BE RATHER SHORT-LIVED.
NOT A LOT OF CONFIDENCE ON TIMING OF THIS TAKING PLACE...SO SEE
LITTLE REASON TO DEVIATE MUCH FROM THE GOING FORECAST FOR NOW. WILL
CONTINUE EXCESSIVE HEAT WARNING OVER MUCH OF THE AREA THROUGH
TUESDAY WITH AFTERNOON HEAT INDICES EASILY APPROACHING 105 OR
GREATER EACH AFTERNOON...AND NIGHTTIME TEMPS OFFERING LITTLE
RELIEF. WILL ALSO CONTINUE THE EXTENSIVE HEAT WATCH INTO WEDNESDAY
AND THURSDAY FOR NOW....BUT WILL LIKELY NEED SOME ADJUSTMENTS OVER
THE NEXT FEW DAYS IF MODELS DEVELOP A MORE CONFIDENT TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 102 80 102 / 10 0 10 10
FSM 75 102 77 102 / 10 0 10 10
MLC 78 102 78 102 / 0 0 0 0
BVO 74 101 76 103 / 10 10 10 10
FYV 72 97 74 97 / 10 10 10 10
BYV 73 97 73 97 / 10 10 10 10
MKO 75 101 77 101 / 10 0 10 10
MIO 75 101 78 101 / 10 0 10 10
F10 76 101 78 102 / 0 0 10 10
HHW 77 102 78 102 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 11 PM TUESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 11 PM TUESDAY TO 6 PM THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 11 PM TUESDAY FOR ARZ019-ARZ020-
ARZ029.
EXCESSIVE HEAT WATCH FROM 11 PM TUESDAY TO 6 PM THURSDAY FOR
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 4HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUL 29 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUL 29 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...NEAR THE KANSAS BORDER. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HIGH TEMPERATURES ACROSS THE AREA TODAY WILL APPROACH OR EXCEED 100 DEGREES WITH HEAT INDEXES INCREASING TO THE 105 TO 110 DEGREE RANGE. THIS HEAT POSES A RISK TO PEOPLE AND ANIMALS EXPOSED TO THESE CONDITIONS. PEOPLE SHOULD TAKE CAUTION AND MINIMIZE THEIR EXPOSURE TO THE HEAT. THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS NEAR THE KANSAS BORDER THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES NEAR THERE. ANY THUNDERSTORMS THAT FORM THOUGH WILL BE BELOW SEVERE LIMITS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE VERY HOT TEMPERATURES WILL CONTINUE INTO NEXT WEEK. DURING THE MIDDLE TO LATE PART OF THE WEEK A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA. THIS COLD FRONT WILL TAKE THE EDGE OFF THE HEAT AND BRING A CHANCE OF THUNDERSTORMS TO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD BE PREPARED TO TAKE ACTIONS NECESSARY TO PREVENT OR DEAL WITH HEAT RELATED PROBLEMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
25 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522322, 5522323, 5522324, 5522325, 5522409, 5522410, 5522411, 5522412, 5522413, 5522414, 5522415, 5522416, 5522417, 5522418, 5522419, 5522420, 5522421, 5522422, 5522423, 5523301, 5523302, 5523303, 5523304, 5523305, 5523306.